From Canton, Georgia, USA:
I have a 15 year old son that has been taking Accutane for three months. During this time, we also participated in the PANDA (Prospective Assessment in Newborns for Diabetes Autoimmunity) risk probability testing out of the University of Florida since our youngest son has type 1. The results of the PANDA testing came back last week with our 15 year old having a 25% risk probability. We will be testing for antibodies this week. Our other two children came back with 5% risk probability. I know that the Accutane did not cause the test results, but I am concerned with him continuing with the treatment. I am not comfortable asking the dermatologist. I do have a phone call into our pediatrician and not sure if I should contact our pediatric endocrinologist. With his risk probability being at a high level, could the Accutane become a factor in developing type 1?
There is no information that Accutane adds any risk in such situations. But, you should discuss this with the pediatric endocrinologist and your pediatrician, as well as your dermatologist. The pediatric endocrinologist would likely have the most accurate current scientific information to share with you since the actual results would be available and in the context of current study information.
Original posting 10 Oct 2004
Posted to Other
Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.